I have been suffering from leg cramps ever since I was a small child. I never knew what caused them but my mom also always got them so we just thought it was lack of sleep or genetics. Over the counter pain meds always helped but the cramps wouldnt go away until I took something. Well lately I have been getting them pretty much everyday usually at night and Tylenol or Ibprophen isent helping. The pain switches legs and the pain radiates to my ankle and leg its not real severe pain but its enough to bother and worry me. Sometimes it makes my foot feels tingly like its not getting good circulation. I was worried about blood clots because Im on birth control have been since 2007 and I take b12. I just read on a website that b12 can cause blood clots as a side effect but their is no reddness or swelling and the pain isent severe and it alternated between legs. I would just like to know whats causing this and what to do about it. If anyone has any ideas please let me know.
Im not sure if its leg muscle cramps or not but when I walk it doesnt bother me as much surprisingly and its not excuciating pain but since its not severe pain I dont understand why no pain meds are helping. The tingling is like my foot or leg is falling asleep espically if i cross my legs. I havent ever had an MRI done never really went to the doctor over this issue I have mentioned it but they just thought it was a vitimin defficency or genetics.
I havent been to my doctor in over a year but she did check all of my vitimins back then. The only thing that was low back then was B12 and Vitimin D. Other people have assumed it may be a vitimin defficency causing my leg cramps. I started taking my vitimins last week it did help but it messed with my stomach since I do already have stomach problems so I stopped taking them. The pain has gotten better today and I did start taking my vitimins again today to see if it helps with these leg cramps.
If it has been a year since your last blood work, YOU NEED ANOTHER one done.
It could be your low on certain vitamins. Please get your blood work done. If you have had low Vit d you may have thyroid issues, NOT saying it is your thyroid, but majority of low vit D people have thyroid issues as well.
Ok I will make an appointment with my doctor been needing to see her again anyway to talk to her about my stomach problems again and getting my vitimins rechecked. My leg cramp finally went away yesterday but today I have another one but its in my other leg and I started taking a multivitimin again. Another friend of mine thought I might have a thyroid issue but I have been checked before and they said everything was ok so I will talk to my doctor about everything and see what she says.
Hi there...I do agree that another round of bloodwork is in order. The part about you having this since you were a kid pretty much means that it's not a blood clot as that comes on suddenly and severly without any warning. Of course it's always something that a Dr. will want to rule out.
Magnesium and potassium supplements are very helpful in muscle cramps..
Do you exercise daily? As in walk, run, or do something aerobic for at least 30-45 minutes a day? Being inactive can cause muscle atrophy and soreness. So it's very important to get appropriate exercise as well as doing stretching to keep your leg muscles from being stiff.
I do 45 minutes a day walking my doggy as well as yoga in the am/pm.
If I am correct we're suffering from the same thing you said you've had it since you were a kid and so have I and my mom also has it! It almost feels like a cold aching feeling? I've been up for a few hours now because the pain is causing me to stay up :( the only thing I remember helping me as a kid was rubbing.my legs with vicks vapor rub
Leg cramps are pretty serious issues. I can't give any medical advice, but I found a link that you can peruse through to find more information. If you want you are more that welcome to follow us on twitter @hylandsactive for conversation. But here is everything you need to know. And to be totally transparent I do work for Hyland's ;)
I get sick taking a multivitamin, for some reason my stomach cannot handle it, i would suggest taking each one separately. I know that's many different pills, but it helped me, so maybe its worth a shot?
Hi, Well I finally got better until recently. The exact same pain is happening again. This time I went to my doctor and waited there for 3 hours. She looked at my legs they looked fine and she said the circulation was ok so she checked me for a UTI it was negative. She checked my vitimins which was only two tests so I think all she checked was my potassium and calcium. Then sent me on my way home. I didnt wanna wait for the test results since I was tired of the pain so I just got some potassium and calcium pills. Been taking them for almost a week now along with b12 and the calcium pills i got have vitimin D in them. My doctors nurse called me back yesterday and said all my tests were normal and I didnt have anything to worry about. I just said ok thanks but I was thinking thats good but it still dont fix my problem or tell me whats causing it. Im not sure what to do anymore but I notice I feel better when I stand up and walk so Im gonna start walking again and try to get my bike fixed to get my exercise. Im also going to get some magnisium pills since that was mentioned. Im also wondering if this pain didnt start coming back because of my new birth control I started taking in January but it still doesnt explain why I had this same pain in July. I will probably switch back to my other birth control pills if this pain persisits after next month. This pain Is not a regular leg cramp cuz the pain is minor and its not like a tightening feeling its more like an achy feeling sometimes burning or tinglinly. its just always there and always switching legs. Like one day it will be my left leg the next my right and I may be pain free for a few hours the next day. Its really weird. Im tired of this and not knowing why or what else to do about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.